To recap, I was on Celexa for a month, starting at 5mg and titrating up. It was working great to wipe out the vertigo, but when I hit 20mg, I got a symmetrical rash under my arms, crotch, and inner forearms. It also gave sexual sides, so I was willing to quit it.
They switched me to Lexapro for another month, starting at 5mg and titrating up. I am now on 7mg. My dizziness is quite reduced – almost eliminated on some days – and I have much lower sexual side effects. However, I feel very activated/jittery and have been feeling like a buzzing in my head, almost like pressure in my ears. I suspected that my blood pressure was suddenly elevated. I also noticed that I needed 2mg of valium to sleep when on Lexapro (often it doesn’t work), whereas on Celexa I was taking 1mg and was trying to eliminate it altogether. The Celexa seemed to have a sedative effect, but the Lexapro makes me jittery.
When I was at the Mayo clinic for diagnosis two months ago, my blood pressure was 118/70, and was also normal while laying down, sitting, and standing.
Today my father (a doctor) took my blood pressure many times and it was consistently 150/72.
Oddly, my pulse is in the 40s. I am a lifelong runner who also takes Atenolol. I have always been a white-coat reactor, but when I go to the doctor, I tell them to take my blood pressure three times, and by the third time it is always back down to normal. Yet when my father took my blood pressure today it never went down. He said, “Don’t worry, the diastolic is the key and if that is still low, you are ok, this is probably just anxiety caused by the Lexapro.”
Everyone in my family has high cholesterol but no one has had a heart attack and no one has died before their late 70s (some live well into their 90s). But I don’t want to walk around with high cholesterol and high blood pressure, let alone a buzzing in my head and pressure in my ears.
I am worried that this is the start of the A-D merry-go-round – that I am destined to whip from one to the next, trading one set of side effects for another. I have proof that an SSRI or SNRI can help me, obviously they are working to eliminate the vertigo. But the side effects are troubling. And they want me on this stuff for at least a year.
Any ideas would be greatly appreciated!